MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA SET W/SPRUNG RESERVOIR MININAV 5; HYDROCHEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA SET W/SPRUNG RESERVOIR MININAV 5; HYDROCHEPHALUS MANAGEMENT
Model Number FV713T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 03/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection: during the investigation, a slightly deformation of the valve was detected, the measurement of the plane parallelism has confirmed this with a value of -0.057xxxx mm - not inside the tolerance of 0 ± 0.02 mm.Permeability test: a permeability test has shown that the prosa was permeable.Computer controlled test: to investigate the claim of over- drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in vertical positions.The results show that the prosa is operating not within the accepted tolerance in the vertical position.An accelerated outflow of prosa could be determined.Adjustment test: the prosa valve was tested and is not adjustable throughout the normal range.Braking force and brake function test: the brake functionality test has shown that the brake function is operational; however, the braking force cannot be measured due to the non-adjustability of the valve.Internal inspection: after dismantling of the valve, deposits were found in prosa.Results: based on our investigation results, we can determine an accelerated outflow, a non-adjustability in the valve and a deformation on the housing surface.The determined deposits can be named as the cause for the accelerated outflow and the non-adjustability.Proteins in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a prosa (#fv713t) was implanted during a procedure performed on an unknown date.According to the complainant, the system was believed to be operated in over-drainage.The patient underwent a revision procedure.The complaint device has returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 13 years.Weight: 30 kilograms (kg).Height: 125 centimeters (cm).Gender: female.Same event as #3004721439-2023-00086.

Brand Name
PROSA SET W/SPRUNG RESERVOIR MININAV 5
Common Device Name
HYDROCHEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key16744505
Report Number3004721439-2023-00087
Device Sequence Number6642283
Product Code JXG
UDI-Device Identifier04041906133955
UDI-Public4041906133955
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2022
Device Model NumberFV713T
Device Catalogue NumberFV713T
Device Lot Number20034134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Initial Report FDA Received Date04/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 YR
Patient SexFemale
Patient Weight30 KG